MAUDE Adverse Event Report: OSCOR INC. DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0655509
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported a sma stent procedure was to be performed.They were able to gain access and cannulated the sma artery with the steerable sheath and contrast injection was performed.After measuring the anatomy and getting ready to place the stent they tried to perform a verification contrast injection and contrast began to leak from within the handle.The procedure was stopped.Patient was taken to or for additional open surgery.Patient loss 200 cc, however, no blood transfusion was required.Patient is alive, extended hospital stay was required after surgery.
 
Additional Manufacturer Narrative
The device was in use for treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.However, following controls are in place to mitigate the reported product issue.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure destino steerable guiding sheath in-process and final inspection sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal leak test: perform leak test according to procedures based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance.Per destino twist instructions for use (ifu): the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key12395075
Report Number1035166-2021-00091
Device Sequence Number14627535
Product Code DYB
UDI-Device Identifier00885672004019
UDI-Public00885672004019
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberDST0655509
Device Catalogue NumberDST0655509
Device Lot NumberDP-13177
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight60 KG